MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC PROWLER SELECT MICROCATHETERS; CATHETER, CONTINOUS FLUSH

CODMAN AND SHURTLEFF, INC PROWLER SELECT MICROCATHETERS; CATHETER, CONTINOUS FLUSH
Catalog Number 606S252
Medical Device Problem Code Physical Resistance (2578)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/27/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Udi: (b)(4).Information about brand of pushable coil could not be obtained.Conclusion: the device was not returned for analysis.Review of dhr for lot 17379147 concluded there were no issues that were considered potentially related to the reported complaint.The resistance felt within the prowler select plus could not be confirmed without product return for analysis.The root cause of the event could not be determined; however, procedural factors or the unspecified coil may have contributed to the event.There was no evidence to suggest the event was related to a manufacturing issue; therefore, no corrective actions will be taken at this time.This is an initial/final mdr report.
 
Event or Problem Description
As reported by a healthcare professional, during coil embolization for alteration of blood flow, a pushable coil felt resistance at the hub of a prowler select plus (606s252/17379147), and the unspecified pushable coil could not be advanced.The prowler select plus was replaced with another microcatheter.The procedure was successfully completed without further issues or delay.There was also no patient injury / complication reported.The complaint product was new and stored per labeling instructions.The procedure was conducted in accordance with the ifu and the constant flush had been maintained at all time.No visible defect/damage was noted on the products prior to or after the event.The product is not available for investigation.No further information was available.

Brand Name
PROWLER SELECT MICROCATHETERS
Common Device Name
CATHETER, CONTINOUS FLUSH
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA
MDR Report Key6037991
Report Number3008264254-2016-00070
Device Sequence Number77588
Product Code KRA
UDI-Device Identifier10886704028819
UDI-Public(01)10886704028819(17)181031(10)17379147
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K021591
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 09/27/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2018
Device Catalogue Number606S252
Device Lot Number17379147
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2016
Initial Report FDA Received Date10/18/2016
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED PUSHABLE COIL